MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-500
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding malposition involving a triathlon baseplate was reported.The event was confirmed.Confirmed: through review of the provided medical records and x-rays by a clinical consultant.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: no examination of any explanted components except for the insert from the (b)(6) 2018 revision surgery and no primary left total knee arthroplasty operative report or list of components are available for review.The medial position of the revision tibial component and the distal position of the joint line in the revision total knee arthroplasty likely resulted in increased stress to the ts insert stability resulting in two dislocations and a later anterior implant subluxation.There is no evidence that factors of implant design, manufacturing or materials were responsible for this clinical situation."the medial position of the revision tibial component and the distal position of the joint line in the revision total knee arthroplasty likely resulted in increased stress to the ts insert stability resulting in two dislocations and a later anterior implant subluxation." the consulting clinician clarified that this conclusion reflects an alignment issue of the tibial baseplate and femoral component leading toward subsequent subluxation and dislocation.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been two other similar events for the reported lot.Conclusion: clinician review of the medical records provided indicated "the medial position of the revision tibial component and the distal position of the joint line in the revision total knee arthroplasty likely resulted in increased stress to the ts insert stability resulting in two dislocations and a later anterior implant subluxation.There is no evidence that factors of implant design, manufacturing or materials were responsible for this clinical situation.The consulting clinician clarified that this conclusion reflects an alignment issue of the tibial baseplate and femoral component leading toward subsequent subluxation and dislocation." no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient's left knee dislocated and was treated with closed reduction under anesthesia (b)(6) 2017.Per exam notes: "[patient] states that he was in his recliner again when his knee popped out of place again this morning.He has not been in his knee immobilizer since approximately one week ago".Operative report indicates ".Who had a dislocation approximately 2 weeks ago [event reported for (b)(6) 2017] that was closed reduced.He wore a knee immobilizer for a week, and then today, he was sitting in his chair with his leg in an awkward position, flexed it, and it dislocated again.".Subsequent imaging reported "both ap and lateral planes revealed acceptable reduction of the knee replacement".

Brand Name
TRI TS BASEPLATE SIZE 5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7717953
Report Number0002249697-2018-02286
Device Sequence Number1120257
Product Code MBH
UDI-Device Identifier07613327026320
UDI-Public07613327026320
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number5521-B-500
Device Lot NumberAHB3TA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient Weight117